Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tampa Bay, FL

July 11, 2021Sarasota County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jul 11, 2021, 4:17 PM EDT for Sarasota County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 4:17 PM EDT (20:17 UTC)
Expired
Jul 11, 2021, 5:00 PM EDT
In force
43 min
Issued by
NWS Tampa Bay, FL

County Sarasota County, FL

The radar

The Tampa radar (KTBW), 69 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1242 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

383 
WWUS82 KTBW 112017
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
417 PM EDT Sun Jul 11 2021
 
FLZ061-160-162-255-260-112100-
Coastal Charlotte FL-DeSoto FL-Inland Manatee FL-Inland Sarasota FL-
Coastal Sarasota FL-
417 PM EDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MANATEE...NORTH
CENTRAL CHARLOTTE...SOUTHWESTERN DESOTO AND EASTERN SARASOTA COUNTIES
UNTIL 500 PM EDT...

At 417 PM EDT, Doppler radar was tracking a strong thunderstorm near
North Port, moving northwest at 15 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
North Port, Port Charlotte, Myakka River State Park, Murdock, Lake
Suzy, Hidden River, Venice Gardens, Fort Ogden, Warm Mineral Springs,
Harbour Heights and South Venice.

LAT...LON 2735 8226 2726 8211 2718 8195 2704 8193
      2703 8197 2700 8196 2699 8217 2706 8243
TIME...MOT...LOC 2017Z 113DEG 12KT 2711 8218 

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 2:35 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 11, 2:35 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
235 PM EDT Sun Jul 11 2021

.DISCUSSION...
Deep layer ridging from the Atlantic stretching across the
northern half of the state pivots up into the south US Mon.
An upper low spinning across the Mid-Mississippi Valley lifts up
toward the Great Lakes while an upper low/trough south of the
Florida Keys moves west into the Gulf of Mexico. A east or
southeast flow spreads across the entire area tonight and
continues Mon with an increase in speeds. The Moisture rich air of
this afternoon will begin to dry slightly later tonight with a
large swath of PWAT values around 1.5 inches but increases up 1.8
inches for Mon afternoon.

Isolated showers/storms across the far interior are propagating toward
the Gulf coast. These will fill in as they approach the sea breeze
boundaries...close to the coast in the south but reaching a bit
more inland in the north. The showers and storms will wind down
and slide offshore around sunset...with the loss of daytime
heating. The pattern Mon will be similar although the drier air in
the morning and early afternoon may delay the convection some and
a more robust east or southeast flow will keep the sea breeze
closer to the entire coast.

From Tue through next Sun: The center of the deep layer ridging
remains anchored off the Mid-Atlantic coast with an axis initially
reaching across the southeastern states that rotates back over FL
and the Gulf around midweek. Another upper low/trough forms near the
Bahamas by the weekend. The atmosphere remains generally moist with
scattered to at times numerous showers/storms. A prevailing easterly
flow will result in convection favoring the Gulf coast in
the afternoon and early evening hours.

&&

.AVIATION...
11/18Z TAFs. Prevailing VFR but with SCT CB til 03Z providing
brief MVFR and PSBL LCL IFR. S winds take on an onshore component
during the afternoon AOB 08KT...except gusty near TSRA. Light and
VRBL winds overnight then SE AOB 09KT AFT 14-15Z.

&&

.MARINE...
High pressure across the waters lifts into GA by Mon and resides
there at least through midweek with prevailing winds becoming
east or southeast...except for sea breezes along the coast in the
afternoons. Winds/seas 15 knots/3 feet or less although higher in
and near showers and thunderstorms...scattered to at times
numerous.

&&

.FIRE WEATHER...
Adequate moisture prevails to preclude low RH concerns and to
support daily showers and storms Increased wind speeds will create
some high dispersions Mon and Tue.

&&

.Preliminary Point Temps/PoPs...
TPA  76  90  77  91 /  30  70  20  70
FMY  74  91  75  91 /  30  70  30  70
GIF  74  91  75  89 /  20  60  10  70
SRQ  73  92  75  92 /  20  60  30  70
BKV  72  92  72  91 /  30  60  20  70
SPG  78  91  77  90 /  30  70  30  70

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Monday evening for Pinellas.

Gulf waters...None.
&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...09/Rude
DECISION SUPPORT...69/Close

In the hours before

Special weather statement, Jul 11, 3:59 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
359 PM EDT Sun Jul 11 2021

FLZ239-242-112030-
Inland Citrus FL-Inland Levy FL-
359 PM EDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CITRUS AND
SOUTHEASTERN LEVY COUNTIES UNTIL 430 PM EDT...

At 358 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Beverly Hills, moving north at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Beverly Hills, Black Diamond, Pine Ridge, Citrus Hills, Citronelle,
Citrus Springs, Brent Wood, River Lakes Manor and Lecanto.

LAT...LON 2904 8254 2904 8251 2905 8247 2901 8242
      2902 8240 2900 8238 2900 8236 2887 8239
      2889 8258 2916 8267 2916 8254
TIME...MOT...LOC 1958Z 164DEG 16KT 2903 8249

TBW
Special weather statement, Jul 11, 3:59 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
359 PM EDT Sun Jul 11 2021

FLZ162-262-112030-
Coastal Charlotte-Inland Charlotte-
359 PM EDT Sun Jul 11 2021

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CHARLOTTE COUNTY...

At 358 PM EDT, strong thunderstorms were located over Charlotte
County Airport, or near Punta Gorda, moving northwest at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Punta Gorda, Port Charlotte, Charlotte County Airport, Pirate Harbor,
Solana, Tropical Gulf Acres, Harbour Heights, Charlotte Park,
Cleveland and Charlotte Harbor.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2678 8207 2699 8210 2700 8188 2678 8189
TIME...MOT...LOC 1958Z 127DEG 15KT 2688 8198

TBW
Local storm report, Jul 11, 4:11 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
411 PM EDT SUN JUL 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND GST     2 SE SOLANA             26.92N 82.00W
07/11/2021  M47 MPH          CHARLOTTE          FL   ASOS

            ASOS STATION PUNTA GORDA REPORTED 47 MPH
            WIND GUST.

&&
Special weather statement, Jul 11, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
417 PM EDT Sun Jul 11 2021

FLZ061-160-162-255-260-112100-
Coastal Charlotte FL-DeSoto FL-Inland Manatee FL-Inland Sarasota FL-
Coastal Sarasota FL-
417 PM EDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MANATEE...NORTH
CENTRAL CHARLOTTE...SOUTHWESTERN DESOTO AND EASTERN SARASOTA COUNTIES
UNTIL 500 PM EDT...

At 417 PM EDT, Doppler radar was tracking a strong thunderstorm near
North Port, moving northwest at 15 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
North Port, Port Charlotte, Myakka River State Park, Murdock, Lake
Suzy, Hidden River, Venice Gardens, Fort Ogden, Warm Mineral Springs,
Harbour Heights and South Venice.

LAT...LON 2735 8226 2726 8211 2718 8195 2704 8193
      2703 8197 2700 8196 2699 8217 2706 8243
TIME...MOT...LOC 2017Z 113DEG 12KT 2711 8218

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 10:32 PM EDTBeach Hazards StatementTBWPinellas47 hr
Jul 11, 3:59 PM EDTSpecial Weather StatementTBWCitrus31 min
Jul 11, 3:59 PM EDTSpecial Weather StatementTBWCharlotte31 min
Jul 11, 4:00 PM EDTSpecial Marine WarningTBW45 min
Jul 11, 5:01 PM EDTSpecial Weather StatementTBWManatee44 min
Jul 11, 5:03 PM EDTSpecial Marine WarningTBW42 min
Jul 11, 5:26 PM EDTSpecial Weather StatementTBWPasco49 min
Jul 11, 5:56 PM EDTSpecial Marine WarningTBW34 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.